| Catalog Number |
64786625 |
| Medical Device Problem Codes |
Degraded (1153); Fracture (1260); Detachment of Device or Device Component (2907); Osseointegration Problem (3003)
| Health Effect - Clinical Codes |
Inadequate Osseointegration (2646); Joint Laxity (4526); Metal Related Pathology (4530)
| Date of Event |
12/10/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
Event or Problem Description
Stem-guided ctep: fatigue of the femoral coupling site between the stem and femoral implant.Significant metallosis in the joint, the coupling point between the stem and the femoral component is clearly loosened.Axial deviation and rotational instability of approx.15 degrees the femoral component can be salvaged in conjunction with the stem (op endogap (b)(6) 2024).The implant was transferred to the patient at the patient's request.
Event or Problem Description
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, crack/fracture and wear involving a duracon stem was reported.The event of disassociation/fatigue fracture was confirmed via clinician review of the provided medical records.Method & results: device evaluation and results: visual inspection of the provided photos indicates a slight separation between the femoral component and stem.Bony growth is also visible on the underside of the femoral component.Slight black discoloration is visible on the femoral component and stem.Clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion/assessment: no medical records pre or postoperative form the procedures were provided for review.Only single x-rays from pre and post revision were provided for review.A patient underwent tka left for severe oa with some bone loss.The procedure appeared uncomplicated.Pre and postoperative x-rays and history were not provided.Apparently after several falls the patient was revised for tibial subsidence and instability and mcl laxity.The revision was to an mrh construct.Preoperative and postoperative x-rays and clinical course were not provided for review.Thereafter, implant failure (presumably fatigue fracture) occurred at the stem housing junction of the femur.This led to revision, but no medical history or clinical evaluation were provided for review.A revision of the femoral component was performed.At the revision the explant showed angular deformity of the stem-housing and loosening of the femur.Postoperative course was not provided.Event confirmation: a primary tka for oa can be confirmed.A revision surgery can be confirmed.The reasons for the revision cannot be confirmed.A second revision can be confirmed for fatigue fracture of the femoral stem-housing couple.Fatigue fracture of the stemhousing couple can be confirmed.Symptoms leading to the revision cannot be confirmed.Root cause: the root cause of the first tka was oa.The root cause of the first revision was loosening of the tibia with subsidence and instability.The symptoms could not be confirmed outside of the op note.The root cause for the second revision was loosening of the femur and fatigue fracture of the femoral stem-housing.The root cause of the fatigue fracture cannot be determined.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to loosening of the femoral component.A review of the provided medical records by a clinical consultant indicated: conclusion/assessment: no medical records pre or postoperative form the procedures were provided for review.Only single x-rays from pre and post revision were provided for review.A patient underwent tka left for severe oa with some bone loss.The procedure appeared uncomplicated.Pre and postoperative x-rays and history were not provided.Apparently after several falls the patient was revised for tibial subsidence and instability and mcl laxity.The revision was to an mrh construct.Preoperative and postoperative x-rays and clinical course were not provided for review.Thereafter, implant failure (presumably fatigue fracture) occurred at the stem housing junction of the femur.This led to revision, but no medical history or clinical evaluation were provided for review.A revision of the femoral component was performed.At the revision the explant showed angular deformity of the stem-housing and loosening of the femur.Postoperative course was not provided.Event confirmation: a primary tka for oa can be confirmed.A revision surgery can be confirmed.The reasons for the revision cannot be confirmed.A second revision can be confirmed for fatigue fracture of the femoral stem-housing couple.Fatigue fracture of the stemhousing couple can be confirmed.Symptoms leading to the revision cannot be confirmed.Root cause: the root cause of the first tka was oa.The root cause of the first revision was loosening of the tibia with subsidence and instability.The symptoms could not be confirmed outside of the op note.The root cause for the second revision was loosening of the femur and fatigue fracture of the femoral stem-housing.The root cause of the fatigue fracture cannot be determined.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.